MAUDE Adverse Event Report: GENICON X-SURGE; ELECTROSURGICAL SCISSOR SHAFT (MONOPOLAR)

GENICON X-SURGE; ELECTROSURGICAL SCISSOR SHAFT (MONOPOLAR)
Model Number 590-005-010
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is normal shipping procedure to not ship sterile goods in their packaging.However, the x-surge shafts are delicate and a decision to leave them in the trays was made.However, the lids were peeled back to break the sterile barrier to ensure that these were sent as sterile samples.They were then packed into a shelf box and shipped to maintain product integrity.Us customer received the lot with some being samples and some being purchased product.The shelf box was not marked in any manner that would alert us customer that they were non-sterile.Us customer then shipped the shelf box to an end user.To prevent this in the future, all samples are marked with stickers, including the shelf box.Sop-16-7.2-01 rev ad was updated to rev ae in d19062 to include, "all samples shall be marked with a sticker on the packaging; including the shelf box.The sticker shall state whether the sterile or non-sterile".
 
Event or Problem Description
X-surge nonsterile samples were sent to us customer and accidentally shipped by us customer to an end user for surgery.The end user did not use them in surgery and there was no patient impact.

Brand Name
X-SURGE
Common Device Name
ELECTROSURGICAL SCISSOR SHAFT (MONOPOLAR)
Manufacturer (Section D)
GENICON
6869 stapoint court
suite 114
winter park FL 32792
MDR Report Key8830945
Report Number3002590791-2019-00005
Device Sequence Number19185590
Product Code GEI
UDI-Device Identifier00877972006695
UDI-Public00877972006695
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/08/2021
Device Model Number590-005-010
Device Catalogue Number590-005-010
Device Lot NumberPM17112707
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;